MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
When the asnis 4.0 was removed , the head was stripped.Therefore, the extractor was inserted into the asnis screw, but the extractor was broken to put torque.After that, the asnis and the tip of the extractor was left in the patient body.
 
Event or Problem Description
When the asnis 4.0 was removed, the head was stripped.Therefore, the extractor was inserted into the asnis screw, but the extractor was broken to put torque.After that, the asnis and the tip of the extractor was left in the patient body.
 
Additional Manufacturer Narrative
The reported event that extractor asnis iii for screws: ø4.0mm ao fitting was alleged of issue (breakage during surgery) could be confirmed, since the device was returned for evaluation and it matches the reported failure mode.Visual inspection of the returned device confirmed that the tip of the extractor was broken.The broken piece was not returned.Based on the visual inspection of fractured surface it can be concluded that the product has undergone typical fracture of torsional overloading.Dimensional inspection was not carried out, however, dhr was reviewed and during manufacturing, functionality test and dimensional inspection were done according to specifications and all devices met the specifications.Thus, based on the investigation, the most likely root cause is attributable to a user (us) related issue.The breakage was caused by applying excessive force.As already stated in implant extraction set (optech), assemble the selected conical extractor (male) with the teardrop-handle and turn it counter-clockwise while applying pressure in line with the screw axis, extracting the screw at the same time.If the screw does not come completely out, the forceps can be used to complete the extraction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7691944
Report Number0008031020-2018-00507
Device Sequence Number19015622
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot Number01239Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;